Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

The stability of an SIR epidemic model with time delays

1. Department of mathematics, North University of China, Taiyuan 030051, PR
2. Department of Applied Mathematics, Xi'an Jiaotong University, Xi'an 710049, PR

In this paper, an SIR epidemic model for the spread of an infectious disease transmitted by direct contact among humans and vectors (mosquitoes) which have an incubation time to become infectious is formulated. It is shown that a disease-free equilibrium point is globally stable if no endemic equilibrium point exists. Further, the endemic equilibrium point (if it exists) is globally stable with respect to a ''weak delay''. Some known results are generalized.
  Article Metrics

Keywords global asymptotic stability; time delay; Lyapunov functional.; SIR epidemic model

Citation: Zhen Jin, Zhien Ma. The stability of an SIR epidemic model with time delays. Mathematical Biosciences and Engineering, 2006, 3(1): 101-109. doi: 10.3934/mbe.2006.3.101


This article has been cited by

  • 1. Huang Wei, Jiang Rui, Hu Mao-Bin, Wu Qing-Song, Effect of incubation period on epidemic spreading in complex networks, Chinese Physics B, 2009, 18, 4, 1306, 10.1088/1674-1056/18/4/002
  • 2. Xinzhu Meng, Lansun Chen, Huidong Cheng, Two profitless delays for the SEIRS epidemic disease model with nonlinear incidence and pulse vaccination, Applied Mathematics and Computation, 2007, 186, 1, 516, 10.1016/j.amc.2006.07.124
  • 3. Jean M. Tchuenche, Alexander Nwagwo, Richard Levins, Global behaviour of an SIR epidemic model with time delay, Mathematical Methods in the Applied Sciences, 2007, 30, 6, 733, 10.1002/mma.810
  • 4. Xin-zhu Meng, Lan-sun Chen, Zhi-tao Song, Global dynamics behaviors for new delay SEIR epidemic disease model with vertical transmission and pulse vaccination, Applied Mathematics and Mechanics, 2007, 28, 9, 1259, 10.1007/s10483-007-0914-x
  • 5. Jian-Jun Wang, Jin-Zhu Zhang, Zhen Jin, Analysis of an SIR model with bilinear incidence rate, Nonlinear Analysis: Real World Applications, 2010, 11, 4, 2390, 10.1016/j.nonrwa.2009.07.012
  • 6. Hai-Feng Huo, Zhan-Ping Ma, Dynamics of a delayed epidemic model with non-monotonic incidence rate, Communications in Nonlinear Science and Numerical Simulation, 2010, 15, 2, 459, 10.1016/j.cnsns.2009.04.018
  • 7. Xiao-Bing Zhang, Hai-Feng Huo, Xiao-Ke Sun, Qiang Fu, The differential susceptibility SIR epidemic model with stage structure and pulse vaccination, Nonlinear Analysis: Real World Applications, 2010, 11, 4, 2634, 10.1016/j.nonrwa.2009.09.011
  • 8. Shaofen Zou, Jianhong Wu, Yuming Chen, Multiple epidemic waves in delayed susceptible-infected-recovered models on complex networks, Physical Review E, 2011, 83, 5, 10.1103/PhysRevE.83.056121
  • 9. Yi Wang, Zhen Jin, Zimo Yang, Zi-Ke Zhang, Tao Zhou, Gui-Quan Sun, Global analysis of an SIS model with an infective vector on complex networks, Nonlinear Analysis: Real World Applications, 2012, 13, 2, 543, 10.1016/j.nonrwa.2011.07.033

Reader Comments

your name: *   your email: *  

Copyright Info: 2006, Zhen Jin, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved